Home » Frequently asked Questions on Health » Why does my blood sugar level fall drastically?

Why does my blood sugar level fall drastically?

Q: I am 50 years old and weigh 85 Kgs. I am diabetic for the last 8 years. When I was detected diabetic, my glucose blood reading was 140 mg and pressure was 160. My doctor advised me to take one tablet of Glide in the morning with tea. My reading remained the same for a long time. Since the past 2 months my blood glucose reading falls below 50-90 just before lunch and dinner. I sweat and tremble. Can I continue with one Glide a day? What can be the cause of this? Can I discontinue the tablet? What are other treatment options available for diabetes? My diet contains coffee with chappatis in the morning, later on I take rice, meat and vegetables.

A:It sounds as if you are a newly diagnosed diabetic, somewhat overweight, and rightly dealing with diet as the first line of treatment. That is all quite correct. At this stage, you may not need any tablets for the control of your blood sugar readings, and if you are already tending towards hypoglycaemia (low blood sugar readings) before lunch, then I think that would be the right thing to do, i.e. stop the diabetes tablet Glide which I presume to be a sulphonylurea since I am not familiar with that particular medication. Obviously it would be best to do this in consultation with your own doctor, and clearly you should continue to monitor your blood sugar readings. There are of course many tablets available for the treatment of Type 2 diabetes, but many of them have very similar properties and I do not think it would help you if I were to try and describe them to you.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------